It's been a week. Wanting off the DMD rollercoaster. We did finally get everything worked out with starting the OLE. We leave Monday for morning for our first trip. It's just paperwork and baseline testing (since it's been more than 90 days since Sam's last dose). Next week he gets his first dose. We have to be there Monday through Thursday for all the blood draws after. Going to be missing lots of school, which I hate, but they're being really good with it and keep Sam caught up. Did you see the FACES meeting for this Sunday was postponed?
Mindy - I found this while searching some stuff... I wanted to post it to the Washington Discussion Group - but didn't want to join the group. So I wanted to forward to you and ask that you post it. Folks might find it useful (and its free to those in WA). http://cshcn.org/care-notebook-and-care-organizer-order-form
I read your post about worring about your son looking like an 8 yo later on if on steroids. Our son Jacob has been steroids now for 10 years. He is 17 1/2. He walked until he was 15 1/2. When he went on growth hormone in addition to growing to 5 ft and losing wt he also lost the cushingoid sx such as the puffy face. He is also on a testoserone cream and is now in puberty...ie growing chest hair and facial hair. He looks much older. He is very glad to no longer look like a 10 yo. He is also been able to stay on deflazacort with its benifits. I don't get on this site often so feel free to email me at email@example.com if you have ?s.
1 2 3 Magic is a behavior program for parents. Most libraries have a copy. I like it because it focuses on how to communicate with kids. It is used with kids who have disabilities too. It seems to work pretty well, but isn't as strict as time out. It doesn't always work with him, but it does stop aggressive behavior. They should sell it at amazon too. Worth a shot.
We face behavior challenges often with our son. Sometimes it's anger or outbursts. It's especially bad around a transitions or changes in schedule. It's really tough to be patient. I try to use 123 magic, but sometimes it doesn't work.
Hi - I do know what you mean. The predisone causes the bloating and weight gain in most boys. The deflazacort has the same benefits with less side effects. We order it from Masters Marketing in the UK. That is why we chose it...it took us a year to make the decision. I know it's a hard one. Austin is doing great. He is 2-1/2 and talking pretty well.
fyi - Did you do IVF or PGT recently? I saw posts to you on that? I did PGT/IVF in Sept 06 and no baby. We tried again 3 months later and had healthy twins (boy/girl). Good luck.
Mindy, Roy and I plan to go see Darius at the 1 pm time. He is just finishing his 100 days off as a MS contractor. Not being a "real" MS employee means he is not included for most of their perks, which he would enjoy. If not for his DMD he would surely be there as a FTE. Taking 100 days off after a year of full-time is really helpful for someone in his condition, but now he is ready to try to go back. It will be a totally different job as his former group has disbanded. So, he won't be bringing any matching donations.